MAUDE Adverse Event Report: KARL STORZ ENDOVISION CYSTO-URETHRO-FIBERSCOPE; FLEXIBLE URETHROSCOPE

KARL STORZ ENDOVISION CYSTO-URETHRO-FIBERSCOPE; FLEXIBLE URETHROSCOPE
Model Number 11272C1
Health Effect - Clinical Codes Foreign Body In Patient (2687); Patient Problem/Medical Problem (2688)
Date of Event 01/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer has not returned product 11272c1 serial number (b)(4) for further review or to verify part #.Per our records, this serial number was assigned to #11272ck2 on (b)(6) 2012.Our records show, this facility purchased #11272ck1 serial number (b)(4), on (b)(6) 2012, on sales order 187994245, outbound #82500942.The customer has not responded to our attempts to confirm or if they are returning the product.The instrument has not been returned for services since (b)(6) 2012.Item 11272c1 has been discontinued, on (b)(6) 2018, and replaced by #11272ck2.
 
Event or Problem Description
Per the customer, during a elective left percutaneous nephrolithotomy, left nephrostomy tube insertion, and left nephrostogram procedure, the left renal calculus was extracted successfully utilizing the flexible nephroscope, and the left nephrostogram demonstrates no extravasation.Surgeon observed black particle during the procedure, realized that it came from the end of the flexible cystoscope.They were able to retrieve it and the piece matched the end of the flexible cystoscope.Instrument had broken pieces of coating on the tip of the scope.The scrub tech, the surgeon and the rn in the case examined the scope and decided that all pieces had been retrieved.The patient tolerated the procedure, and was then transferred to a post-anesthesia care unit.Patient was stable and was then discharged home.

Brand Name
CYSTO-URETHRO-FIBERSCOPE
Common Device Name
FLEXIBLE URETHROSCOPE
Manufacturer (Section D)
KARL STORZ ENDOVISION
91 carpenter hill road
charlton MA 01507
MDR Report Key9152668
Report Number1221826-2019-00088
Device Sequence Number11295737
Product Code FBO
UDI-Device Identifier04048551226100
UDI-Public4048551226100
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K945185
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source literature,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11272C1
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2019
Initial Report FDA Received Date10/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR